Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

On xolair allergic asthma. Difficulty in walking and weight gain. Should I continue the medication?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
I have allergic asthma. The allergist I go to has suggested that I take shots...xolair...since I am not responding positively to other medications. I am 77 years old and wonder if my age will be a problem. Before the asthma became so difficult, I walked 3 miles a day and was in good health. Since the asthma has become a problem. I can't walk any distance without a walker. I tire quickly. I have gained considerable weight. I notice that xolair has some scary side effects. Is it worth the risk? My family (father's side) is high risk for heart disease. My father and his brothers (6) died at approx 49 years. Dad was coronary thrombosis. What do you think? XXXXXXX XXXXXXX San XXXXXXX XXXXXXX (the allergy capitol of Texas!)
Posted Wed, 27 Nov 2013 in Hypertension and Heart Disease
Answered by Dr. Rakesh Madhyastha 3 hours later
Brief Answer: Medications can be changed Detailed Answer: Hello Thanks for the query I havent examined you so it is difficult for me to assess how severe the asthma is however since you are not able to walk without the walker and you tire easily I am assuming it is very severe. Xolair is one of the new drugs that have been introduced for allergic asthma, most patients have done well but since you are not responding to conventional therapy I think its a good idea to be on Xolair. The adverse effects are there but without Xolair your asthma might become worse. Your family history of coronary artery disease is not a contraindication for xolair. I usually start my patients on steroids like hydrocortisone daily for a few weeks and then start tapering and put them Metered dose inhlares like salbutamol for acute attacks and salmetrol with fluticosone combination for daily maintainance. Most of my patients have done well just with metered dose inhalers and oral steroids were stopped with tapering doses eventually. I guess this has already been tried, if not please approach your doctor with my suggestion. I hope I was of help, if you have any further queries please get back to me I wish you good health Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor